Alert archive / Georgia / Special Weather Statements in 2017
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 11, 2017, 4:31 PM EDT for Clayton County, Georgia. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 11, 2017, 4:31 PM EDT (20:31 UTC)
- Expired
- Jul 11, 2017, 5:15 PM EDT
- In force
- 44 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.25 in
- Wind
- 50
County Clayton County, GA
The radar
The Atlanta radar (KFFC), 35 km from the middle of the area, began a volume at 20:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.5 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 988 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 710 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- -20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
259
WWUS82 KFFC 112031
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
431 PM EDT TUE JUL 11 2017
GAZ033-044-045-055-112115-
North Fulton GA-Clayton GA-DeKalb GA-South Fulton GA-
431 PM EDT TUE JUL 11 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTH FULTON...NORTHERN
CLAYTON...SOUTHWESTERN DEKALB AND EASTERN SOUTH FULTON COUNTIES UNTIL
515 PM EDT...
At 431 PM EDT...a strong thunderstorm was over Hapeville, or near
Atlanta. This storm was nearly stationary.
HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Atlanta, East Point, Forest Park, Riverdale, College Park, Morrow,
Hapeville, Lake City, Hartsfield-Jackson Airport, Midtown, Grant
Park-Zoo Atlanta, Druid Hills, North Druid Hills, Rex, Sweet Auburn,
Piedmont Park, Cascade Heights, Lakewood Park, Conley and Little Five
Points.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3382 8434 3358 8426 3356 8426 3354 8444
3355 8444 3355 8447 3372 8454
TIME...MOT...LOC 2031Z 252DEG 2KT 3366 8443
HAIL...0.25IN
WIND...50MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 11, 3:26 PM EDT, 1 hour 5 minutes earlier.
Area forecast discussion, Jul 11, 3:26 PM EDT, 1 hour 5 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 326 PM EDT Tue Jul 11 2017 .SHORT TERM /Tonight through Wednesday Night/... Convergence zone is well noted in the visible imagery and on the regional radar loop. Scattered to numerous shra/tsra have developed along this convergence line during the heat of the day. Storms are very slow movers and have been heavy rain producers. Additional storms are moving north across far SE AL and the far south GA. Many of the storms down south look to have developed along a differential heating boundary from early morning clouds. Plenty of abundant moisture and surface instability for storms to work with. PWATS have increased to just under 2 inches. With the BL winds blo 20kt, storms will be slow moving heavy rainfall producers. Widespread severe weather is not anticipated, but strong thunderstorms are possible. An isolated severe thunderstorm is not out of the question. For tomorrow, there is relatively no change in airmass. The models are still hinting at a convergence zone setting up across portions of the CWFA. Do expect storms to fire along this boundary during max heating. Again, widespread severe weather is not anticipated, but strong to isolated severe thunderstorms are possible. Storms will once again be capable of producing very heavy rainfall. NListemaa && .LONG TERM /Thursday through Tuesday/... Very little adjustment made to forecast per consistent model solutions in main regime and weekend frontal evolution (still looking to be sagging into area late Saturday into Sunday). Made some cosmetic changes to a few pop periods, otherwise refreshed other elements with latest blend. Will still need to watch heat indices through late week (mainly Fri/Sat) in parts of central Georgia. Previous discussion follows... Baker PREV DISCUSSION... /issued 408 AM EDT Tue Jul 11 2017/ LONG TERM /Wednesday Night through Monday/... Long term period continues to look like typical Georgia summertime weather as the state is dominated by a dirty high pressure ridge. An enhanced area of moisture remains over the state through Friday, triggering convective development with diurnal heating. Model solutions continue to show this ridge will weaken into the weekend as a cold front approaches the area Saturday. Run-to-run solution consistency is decent, suggesting the front will move into the state during the morning or early afternoon Saturday. The increased moisture associated with the front will remain over the state into early next week, resulting in higher precipitation chances - generally in the good chance to likely category, even into the overnight periods. Solutions diverge at the tail end of the period, with the GFS developing a large upper high pressure system over the plains and building it into the southeast into mid week. The ECMWF doesn't build the high pressure ridge into the state, but instead promotes the development of localized low pressure systems over the Carolinas. For now, that's beyond the extended period, and there's plenty of time to sort it out. Temperatures remain a few degrees above normal through Friday with highs generally in the 90s across the state. More seasonal temperatures are expected through the weekend due to the influence of the precipitation and the frontal boundary. Apparent temperature continues to be of a concern through the extended period, with heat index values over 100 degrees at least through the end of the week. At this time, Heat Advisory criteria is not met in the grids, but a few locations in east central Georgia / SE CWA reach values of 103-104 on Friday and Saturday. Will continue to monitor forecast values into the latter half of the week to see if a Heat Advisory is necessary. 31 && .AVIATION... 18Z Update... Scattered showers and thunderstorms developed along a differential heating boundary/convergence zone to the NW of the airfield. The activity is very slow moving. Added the VCSH to the 21z line and will add a tempo group as necessary for thunder. Winds remain light and should mostly stay just west of south through the afternoon - outside of any outflow boundaries. VRB winds expected overnight with mainly southwest during the day tomorrow. Sct afternoon convection expected again tomorrow afternoon. //ATL Confidence...18Z Update... Low to medium confidence on wind direction and timing of shra. Otherwise, high confidence remaining elements. && .PRELIMINARY POINT TEMPS/POPS... Athens 71 90 72 91 / 40 30 20 30 Atlanta 73 89 73 90 / 40 30 20 30 Blairsville 65 84 67 84 / 30 30 20 40 Cartersville 71 89 72 90 / 30 30 20 40 Columbus 74 92 75 94 / 50 40 20 30 Gainesville 72 88 72 89 / 30 30 20 40 Macon 73 91 73 93 / 50 30 20 30 Rome 71 90 72 90 / 20 30 20 40 Peachtree City 71 90 72 91 / 40 30 20 30 Vidalia 74 92 73 93 / 50 20 20 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...NListemaa LONG TERM....31/Baker AVIATION...NListemaa
Hazardous weather outlook, Jul 11, 3:20 PM EDT, 1 hour 11 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 320 PM EDT Tue Jul 11 2017 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-121930- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 320 PM EDT Tue Jul 11 2017 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered to numerous thunderstorms are expected across central Georgia this afternoon and evening, generally along and south of the I-20 corridor. A few strong storms are possible, with the main hazards being damaging winds to 50 MPH, locally heavy rainfall, and frequent lightning. Small hail will also be possible. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... Scattered to numerous thunderstorms are possible each afternoon and evening through the week and into early next week. Some more widespread development could occur over the weekend with an approaching front. Heat Index values will approach 105 degrees over portions of central Georgia Wednesday through Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta.
In the hours before
Special weather statement, Jul 11, 3:19 PM EDT, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
319 PM EDT TUE JUL 11 2017
GAZ074-084-111945-
Wilkinson GA-Washington GA-
319 PM EDT TUE JUL 11 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WILKINSON AND
SOUTHWESTERN WASHINGTON COUNTIES UNTIL 345 PM EDT...
At 318 PM EDT...a strong thunderstorm was over Toomsboro, or near
Irwinton...moving east at 10 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Toomsboro, Oconee and Hebron.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3276 8295 3273 8295 3274 8313 3292 8316
3300 8289 3279 8285
TIME...MOT...LOC 1918Z 261DEG 8KT 3284 8307
WIND...40MPHSpecial weather statement, Jul 11, 3:28 PM EDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
328 PM EDT TUE JUL 11 2017
GAZ080-112015-
Taylor GA-
328 PM EDT TUE JUL 11 2017
...SIGNIFICANT WEATHER ADVISORY FOR TAYLOR COUNTY UNTIL 415 PM EDT...
At 328 PM EDT...a strong thunderstorm was near Rupert, or near
Butler...moving northeast at 10 mph.
HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Butler, Reynolds, Rupert, Fickling Mill and Potterville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3248 8436 3268 8419 3268 8416 3269 8414
3268 8413 3263 8407 3260 8407 3256 8405
3255 8402 3253 8400 3253 8405 3252 8401
3250 8402 3250 8403 3251 8403 3252 8405
3251 8412 3240 8420 3240 8425
TIME...MOT...LOC 1928Z 224DEG 8KT 3248 8423
HAIL...0.25IN
WIND...50MPHSpecial weather statement, Jul 11, 3:46 PM EDT, 45 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
346 PM EDT TUE JUL 11 2017
GAZ076-112015-
Jefferson GA-
346 PM EDT TUE JUL 11 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN JEFFERSON COUNTY
UNTIL 415 PM EDT...
At 346 PM EDT...a strong thunderstorm was over Moxley, or near
Louisville...moving northeast at 10 mph.
HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Louisville, Wadley, Bartow and Moxley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3284 8232 3284 8233 3282 8236 3281 8242
3290 8251 3292 8251 3294 8253 3312 8235
3306 8229 3293 8227
TIME...MOT...LOC 1946Z 230DEG 8KT 3292 8241
HAIL...0.25IN
WIND...50MPHSpecial weather statement, Jul 11, 3:51 PM EDT, 40 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
351 PM EDT TUE JUL 11 2017
GAZ022-034-112015-
Forsyth GA-Gwinnett GA-
351 PM EDT TUE JUL 11 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN FORSYTH AND
NORTHWESTERN GWINNETT COUNTIES UNTIL 415 PM EDT...
At 351 PM EDT...a strong thunderstorm was over Brookwood, or 7 miles
south of Cumming. This storm was nearly stationary.
HAZARD...40 to 50 mph wind...up to penny sized hail and frequent
cloud to ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Cumming, Duluth, Sugar Hill, Suwanee, Buford, Buford Dam-Lake Lanier
Parks and Brookwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3425 8406 3420 8403 3418 8406 3417 8406
3415 8401 3405 8396 3401 8418 3403 8417
3403 8412 3405 8410 3406 8415 3410 8421
3410 8423 3415 8426
TIME...MOT...LOC 1951Z 249DEG 2KT 3409 8414
HAIL...0.75IN
WIND...50MPHSpecial weather statement, Jul 11, 4:19 PM EDT, 12 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
419 PM EDT TUE JUL 11 2017
GAZ091-102-103-112045-
Stewart GA-Marion GA-Webster GA-
419 PM EDT TUE JUL 11 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN STEWART...
SOUTHWESTERN MARION AND WEBSTER COUNTIES UNTIL 445 PM EDT...
At 419 PM EDT...a strong thunderstorm was over Seminole, or 8 miles
northwest of Preston...moving east at 5 mph.
HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Buena Vista, Preston, Richland, Seminole, Church Hill and Draneville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3222 8472 3223 8469 3223 8466 3225 8466
3234 8450 3217 8443 3207 8443 3204 8465
TIME...MOT...LOC 2019Z 249DEG 6KT 3217 8461
HAIL...0.25IN
WIND...50MPHSpecial weather statement, Jul 11, 4:31 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
431 PM EDT TUE JUL 11 2017
GAZ033-044-045-055-112115-
North Fulton GA-Clayton GA-DeKalb GA-South Fulton GA-
431 PM EDT TUE JUL 11 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTH FULTON...NORTHERN
CLAYTON...SOUTHWESTERN DEKALB AND EASTERN SOUTH FULTON COUNTIES UNTIL
515 PM EDT...
At 431 PM EDT...a strong thunderstorm was over Hapeville, or near
Atlanta. This storm was nearly stationary.
HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Atlanta, East Point, Forest Park, Riverdale, College Park, Morrow,
Hapeville, Lake City, Hartsfield-Jackson Airport, Midtown, Grant
Park-Zoo Atlanta, Druid Hills, North Druid Hills, Rex, Sweet Auburn,
Piedmont Park, Cascade Heights, Lakewood Park, Conley and Little Five
Points.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3382 8434 3358 8426 3356 8426 3354 8444
3355 8444 3355 8447 3372 8454
TIME...MOT...LOC 2031Z 252DEG 2KT 3366 8443
HAIL...0.25IN
WIND...50MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 9:02 PM EDT | Special Weather Statement | FFC | Barrow | 28 min |
| Jul 11, 9:04 AM EDT | Special Weather Statement | FFC | Schley | 41 min |
| Jul 11, 2:03 PM EDT | Special Weather Statement | FFC | Wheeler | 27 min |
| Jul 11, 2:25 PM EDT | Special Weather Statement | FFC | Telfair | 50 min |
| Jul 11, 2:27 PM EDT | Special Weather Statement | FFC | Hall | 48 min |
| Jul 11, 2:36 PM EDT | Special Weather Statement | FFC | Cobb | 39 min |
| Jul 11, 2:47 PM EDT | Special Weather Statement | FFC | DeKalb | 28 min |
| Jul 11, 2:50 PM EDT | Special Weather Statement | FFC | Taylor | 40 min |
| Jul 11, 3:03 PM EDT | Special Weather Statement | FFC | Carroll | 42 min |
| Jul 11, 3:11 PM EDT | Special Weather Statement | FFC | Cherokee | 49 min |
| Jul 11, 3:14 PM EDT | Special Weather Statement | FFC | Montgomery | 46 min |
| Jul 11, 3:19 PM EDT | Special Weather Statement | FFC | Wilkinson | 26 min |
| Jul 11, 3:28 PM EDT | Special Weather Statement | FFC | Taylor | 47 min |
| Jul 11, 3:46 PM EDT | Special Weather Statement | FFC | Jefferson | 29 min |
| Jul 11, 3:51 PM EDT | Special Weather Statement | FFC | Forsyth | 24 min |
| Jul 11, 4:12 PM EDT | Severe Thunderstorm Warning | FFC | Forsyth, Gwinnett | 33 min |
| Jul 11, 4:19 PM EDT | Special Weather Statement | FFC | Webster | 26 min |
| Jul 11, 4:46 PM EDT | Special Weather Statement | FFC | Gwinnett | 29 min |
| Jul 11, 4:50 PM EDT | Special Weather Statement | FFC | Marion | 40 min |
| Jul 11, 4:58 PM EDT | Special Weather Statement | FFC | Clayton, Fayette, Rockdale | 47 min |
| Jul 11, 5:02 PM EDT | Severe Thunderstorm Warning | FFC | Coweta, Fulton | 28 min |
| Jul 11, 5:16 PM EDT | Severe Thunderstorm Warning | FFC | Gwinnett, Rockdale, Walton | 17 min |
| Jul 11, 5:34 PM EDT | Severe Thunderstorm Warning | FFC | Douglas | 15 min |
| Jul 11, 5:43 PM EDT | Severe Thunderstorm Warning | FFC | Rockdale | 11 min |
| Jul 11, 5:56 PM EDT | Special Weather Statement | FFC | Johnson | 34 min |
| Jul 11, 6:12 PM EDT | Special Weather Statement | FFC | Telfair | 48 min |
| Jul 11, 6:14 PM EDT | Special Weather Statement | FFC | Johnson | 31 min |
| Jul 11, 6:20 PM EDT | Special Weather Statement | FFC | Troup | 40 min |
| Jul 11, 6:23 PM EDT | Special Weather Statement | FFC | Butts, Henry, Meriwether, Newton, Pike, Spalding | 52 min |
| Jul 11, 6:30 PM EDT | Special Weather Statement | FFC | Johnson | 45 min |
| Jul 11, 6:39 PM EDT | Severe Thunderstorm Warning | FFC | Troup | 25 min |
| Jul 11, 6:52 PM EDT | Special Weather Statement | FFC | Jefferson | 38 min |
| Jul 11, 7:08 PM EDT | Special Weather Statement | FFC | Troup | 37 min |
| Jul 11, 7:09 PM EDT | Special Weather Statement | FFC | Dooly | 36 min |
| Jul 11, 7:12 PM EDT | Special Weather Statement | FFC | Butts, Jasper, Pike, Spalding | 33 min |
| Jul 11, 7:24 PM EDT | Special Weather Statement | FFC | Muscogee | 36 min |
| Jul 11, 7:36 PM EDT | Severe Thunderstorm Warning | FFC | Harris, Muscogee | 13 min |
| Jul 11, 7:44 PM EDT | Special Weather Statement | FFC | Butts, Lamar, Pike | 46 min |
| Jul 11, 7:48 PM EDT | Special Weather Statement | FFC | Troup | 87 min |
| Jul 11, 7:52 PM EDT | Special Weather Statement | FFC | Meriwether | 23 min |
| Jul 11, 7:54 PM EDT | Special Weather Statement | FFC | Harris | 36 min |
| Jul 11, 7:58 PM EDT | Severe Thunderstorm Warning | FFC | Harris, Talbot | 28 min |
Nearby
Special Weather Statements in Georgia, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.